- by oldmasons
- 2022-10-23 17:27:13
- Checkups & Settings
- 435 views
- 2 comments
Hi everyone, I have a St Jude Endurity fitted in Oct 2020 for total heart block after heart surgery.
Last year's check showed VP 99% AP 26% and ventricular threshold 0.4ms 1.87v (previously 1.2)
This year's check showed VP 77% AP 22% and ventricular threshold 0.4ms 2.7v
Also, battery life was 10.9 years last year and 6 years this year.
I would appreciate an opinion on why you think the numbers have changed?
Thanks a lot
Increasing pacing threshold
by oldmasons - 2022-10-24 01:58:02
Thanks for the helpful reply.
The lead impedance numbers are 460 (1.8v) and 410 (2.7v)
The only other point of note is that last year the notes said "mild septal hypertrophy" and this year "moderate septal hypertrophy".
Everything else is the same, all bloods ok, no change to meds and I feel fine (other than an increasing fatigue). My Dr wants to see me in 6 months to assess.
My pulse rate is set to 50
You know you're wired when...
Friends call you the bionic man.
I just want to share about the quality of life after my pacemaker, and hopefully increase awareness that lifestyles do not have to be drastically modified just because we are pacemaker recipients.
Increase pacing threshold
by AgentX86 - 2022-10-23 18:52:55
Doo you have the lead impedance numbers? Obviously, eiither the lead impedance has changed or the heart's impedance has changed. If a lead is going bad, they'll likely leave it be until the battery runs out, then change it.
There are several reasons for the heart's threshold to change, usually it's scar tissue building up around the lead or bad placement of the lead but there are other causes. The solution here is the same. Wait, watch, and replace when the generator has to be replaced.
Electrollytes (either high or low) can cause this. I assume they checked it. It could also be drugs. Have they changed any? In particuar, antiarrhythmics can cause this.
Another reason is some variation of fibrosis of the heart. Amyloidosis is only one.
IMO, this is something to discuss with your cardiologist. If he hasn't had any comments at this point, I would assume (but "assume" has at least two meanings) that it's one of the first two. He would change your diet or suppliment for electrolyte imbalance and change your meds if it were a side-effect of drugs. In any case, I'd sure want to know the reason and what playbook he's using. It's probably not serious but you have a right to know in any case.